Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 346, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 3, 2013, 6:55 AM MDT for Cherry County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2013, 6:55 AM MDT (12:55 UTC)
- Expired
- Aug 3, 2013, 8:00 AM MDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 83 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 4:46 AM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 0.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
658
WUUS53 KLBF 031255
SVRLBF
NEC031-031400-
/O.NEW.KLBF.SV.W.0346.130803T1255Z-130803T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
655 AM MDT SAT AUG 3 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 800 AM MDT/900 AM CDT/
* AT 653 AM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF ELI TO 19 MILES WEST OF MERRITT
RESERVOIR DAM TO 27 MILES NORTH OF WHITMAN TO 26 MILES NORTH OF
WHITMAN...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MERRITT RESERVOIR DAM...SCHOOLHOUSE LAKE...HIGHWAY 97 CROSSING THE
NORTH LOUP RIVER...STEER CREEK CAMPGROUND AND ANDERSON BRIDGE STATE
WILDLIFE MANAGEMENT AREA.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 85 AND 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4284 10085 4263 10061 4241 10073 4225 10113
4241 10148 4264 10135 4287 10160
TIME...MOT...LOC 1255Z 270DEG 27KT 4279 10143 4264 10122
4241 10135 4242 10155
HAIL...1.00IN
WIND...70MPH
$$
SPRINGER1 follow-up statement
591
WWUS53 KLBF 031326
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
826 AM CDT SAT AUG 3 2013
NEC031-031335-
/O.CAN.KLBF.SV.W.0346.000000T0000Z-130803T1400Z/
CHERRY NE-
726 AM MDT SAT AUG 3 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHERRY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 AM CDT. THIS WARNING
HAS BEEN REPLACED WITH ANOTHER FOR SOUTHEASTERN CHERRY COUNTY AND
NORTHWEST THOMAS COUNTY.
LAT...LON 4284 10085 4263 10061 4241 10073 4225 10113
4241 10148 4264 10135 4287 10160
TIME...MOT...LOC 1325Z 270DEG 27KT 4279 10112 4264 10091
4241 10105 4242 10125
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 5:43 AM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 3, 5:43 AM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 643 AM CDT SAT AUG 3 2013 .SYNOPSIS... ISSUED AT 341 AM CDT SAT AUG 3 2013 AT 07Z...THE SURFACE ANALYSIS REVEALED SEVERAL BOUNDARIES AND FRONTS. ONE BOUNDARY OR WEAK FRONT WAS STRETCHED ALONG THE HIGH PLAINS OF WYOMING AND COLORADO. THERE WAS A MORE PROMINENT FRONT ACROSS EASTERN THROUGH SOUTHWEST KANSAS. THE DERIVED PRECIPITABLE WATER FROM THE LOW ORBITING MICROWAVE SENSORS SHOWED A PLUME OF 25-30MM ACROSS WESTERN NEBRASKA AND INTO WESTERN SOUTH DAKOTA. THE WATER VAPOR IMAGERY CONTINUED TO SHOW A PLUME OF MID-TROPOSPHERIC MOISTURE FROM THE SOUTHWEST U.S. TO THE CENTRAL PLAINS. SURFACE DEWPOINTS IN THE 60S CONTINUED ACROSS CENTRAL AND WESTERN NEBRASKA. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 341 AM CDT SAT AUG 3 2013 THUNDERSTORMS IN SOUTHWEST SOUTH DAKOTA THIS MORNING WILL MOVE INTO NORTH CENTRAL AND NORTHWEST NEBRASKA AND WILL PROBABLY DEVELOP SOUTHWARD ALONG THE SURFACE TROUGH/BOUNDARY INTO THE EASTERN NEBRASKA PANHANDLE AND THE WESTERN SANDHILLS...POSSIBLY INTO SOUTHWEST NEBRASKA BY EARLY AFTERNOON. FOR THE AFTERNOON AND EVENING...THE FRONT IN KANSAS LIFTS NORTHWARD AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THAT FEATURE AND CONTINUE THROUGH MOST OF THE NIGHT IN NORTH CENTRAL THROUGH SOUTHWEST NEBRASKA. THE STRONGEST INSTABILITY AND MOST FAVORABLE DEEP SHEAR THIS AFTERNOON AND EVENING IS EXPECTED TO BE OVER THE HIGH PLAINS OF COLORADO AND WYOMING AND POSSIBLY INTO THE NEBRASKA PANHANDLE...SO THE RISK OF SEVERE WEATHER IS LOW FOR THE EASTERN PANHANDLE AND EXTREME SOUTHWEST NEBRASKA. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 341 AM CDT SAT AUG 3 2013 12Z SUNDAY AND BEYOND. ACTIVE WEATHER PATTERN CONTINUES THROUGH THE EXTENDED PERIOD...WITH CONTINUED CHANCES OF THUNDERSTORMS....SOME OF WHICH MAY BE SEVERE. LITTLE CHANGE IN THE OVERALL SYNOPTIC PATTERN AS THE CENTRAL/NORTHERN PLAINS FALLS UNDER THE INFLUENCE OF QUASI-ZONAL FLOW ALOFT AND THE PASSAGE OF PERIODIC MID-LEVEL PERTURBATIONS. FOR SUNDAY...DIURNAL HEATING OF THE LOWER TROPOSPHERE WILL CONTRIBUTE TO A MODERATELY TO STRONGLY UNSTABLE ATMOSPHERE WITHIN A FAVORABLY SHEARED ENVIRONMENT...ISOLATED AFTERNOON STORMS ARE ANTICIPATED TO DEVELOP ACROSS WESTERN NEBRASKA WHICH MAY POSSIBLY DRIFT TO THE SOUTHEAST INTO THE LATE EVENING HOURS. HOWEVER AT THIS TIME...ONLY MODEST LARGE SCALE SUPPORT IS INDICATED WITH THE 00Z MODEL RUNS AND THE BEST LOW LEVEL CONVERGENCE WILL BE TIED TO A LEE TROUGH WEST OF THE CWA...SO WILL REMAIN PESSIMISTIC ON POPS MAINTAINING ONLY ISOLATED WORDING AND NOT VENTURE ANY HIGHER WITH THIS FORECAST PACKAGE. A BETTER CHANCE OF PRECIPITATION AND POSSIBLY SEVERE STORMS ARRIVES ON MONDAY AS INCREASING OMEGA ASSOCIATED WITH A SOMEWHAT STRONGER PERTURBATION TOPS A SOUTHERN/SOUTHWESTERN PLAINS RIDGE AND CROSSES ONTO THE PLAINS. AGAIN...AMPLE DEEP LAYER SHEAR WILL BE PRESENT IN A ATMOSPHERE CHARACTERIZED AS MODERATELY UNSTABLE. SUPERCELLS ARE POSSIBLE INITIALLY...WITH THE ACTIVITY CONGEALING INTO A MCS OVERNIGHT. WILL PUSH POPS INTO THE 30-40 PERCENT RANGE ON MONDAY...FIRST ACROSS WESTERN PORTIONS OF THE CWA...THEN EAST ACROSS THE CWA INTO THE EVENING/OVERNIGHT. A REPEAT PERFORMANCE POSSIBLY FOR TUESDAY AS THE WAVE TRAIN CONTINUES AND A FRONTAL BOUNDARY REMAINS DRAPED ACROSS MUCH OF REGION. THE PATTERN REMAINS SOMEWHAT ANOMALOUS /FOR LATE SUMMER/ AS ENHANCED TROPOSPHERIC SHEAR WILL CONTINUE...AND WITH AMPLE INSTABILITY...ADDITIONAL SEVERE STORMS ARE POSSIBLE ON TUESDAY. WEDNESDAY AND THURSDAY SHOULD BE LESS ACTIVE AS LARGE SCALE SUPPORT AND LOW LEVEL CONVERGENCE SEEMS TO BE SOMEWHAT LACKING. BUT GIVEN THE RECENT ACTIVE PATTERN...AND THE ASSOCIATED DIFFICULTY IN TIMING THESE SMALL SCALE PERTURBATIONS...WILL CONTINUE A SLIGHT CHANCE MENTION OF POPS THROUGH THIS PERIOD. ONTO TEMPERATURES...WILL REMAIN ANOMALOUSLY COOL FOR THIS TIME OF THE YEAR...WITH THE EXCEPTION OF MONDAY AND TUESDAY...WHEN HIGHS WILL BE IN THE MID TO UPPER 80S FOR MOST PLACES...A LOWER 90 READING WILL BE POSSIBLE ACROSS THE SOUTHWEST. ON SUNDAY...AND ESPECIALLY WEDNESDAY AND BEYOND...THE REGION WILL FALL UNDER THE INFLUENCE OF COOL HIGH PRESSURE...70S SHOULD BE THE NORM FOR MOST PLACES...WITH THE EXCEPTION OF THE HIGHER TERRAIN OF THE WEST/SOUTHWEST WHERE LOW 80S SHOULD PREVAIL. LOWS OVERNIGHT WILL REMAIN SEASONAL...WITH UPPER 50S AND LOWER 60S BEING THE NORM. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 643 AM CDT SAT AUG 3 2013 AVIATION FORECAST CONCERNS THIS MORNING CENTER AROUND SHOWERS AND THUNDERSTORMS MOVING ACROSS NORTHERN NEBRASKA AND MVFR TO IFR CIGS IN PLACE ACROSS ALL OF WESTERN NEBRASKA. EXPECTING EITHER -RA OR TSRA AT KVTN THROUGH AT LEAST 14Z THIS MORNING...WITH GUSTY WINDS AND HEAVY RAIN POSSIBLE. NOT EXPECTING CURRENT THUNDERSTORM ACTIVITY TO REACH KLBF...HOWEVER MVFR TO IFR CIGS ARE EXPECTED THROUGH EARLY AFTERNOON. STRATUS DECK WILL LIKELY HANG AROUND OVER MOST OF THE AREA THROUGHOUT THE DAY BUT CIGS SHOULD IMPROVE TO VFR THIS AFTERNOON AND EVENING. MVFR TO IFR CIGS ARE POSSIBLE ONCE AGAIN SATURDAY NIGHT AND INTO SUNDAY MORNING AS STRATUS DECK LOWERS TO NEAR OR BELOW 1 KFT AT KLBF. FORECAST MODELS AT THIS TIME ARE NOT INDICATING CIGS BELOW 3 KFT AT KVTN...HOWEVER GIVEN THE EXPECTED ATMOSPHERIC CONDITIONS FORECASTER CONFIDENCE IS HIGH IN AT LEAST MVFR CIGS DEVELOPING OVERNIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SPRINGER SHORT TERM...SPRINGER LONG TERM...JACOBS AVIATION...MARTIN
Hazardous weather outlook, Aug 3, 5:05 AM MDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 605 AM CDT SAT AUG 3 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-041115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 605 AM CDT SAT AUG 3 2013 /505 AM MDT SAT AUG 3 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS IN NORTH CENTRAL AND NORTHWEST NEBRASKA THIS MORNING HAVE THE POTENTIAL FOR PRODUCING LARGE HAIL AND DAMAGING WIND. THE THREAT IS EXPECTED TO DIMINISH LATE THIS MORNING. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT IN WESTERN AND NORTH CENTRAL NEBRASKA. THE PRIMARY THREAT WITH THE STORMS WILL BE FREQUENT LIGHTNING...HEAVY RAIN...HAIL AND GUSTY WIND. THE RISK OF LARGE HAIL AND DAMAGING WIND IS LOW WITH THE STORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH MOST OF NEXT WEEK. A FRONT IS EXPECTED TO CONTINUE SHIFTING NORTH AND SOUTH ACROSS THE PLAINS THROUGH AT LEAST MID-WEEK. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WIND THE GREATEST THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS MORNING IN NORTH CENTRAL AND NORTHWEST NEBRASKA. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JRS
In the hours before
Local storm report, Aug 3, 6:24 AM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
724 AM CDT SAT AUG 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM TSTM WND GST 6 N GORDON 42.89N 102.20W
08/03/2013 E60 MPH SHERIDAN NE CO-OP OBSERVER
DIME TO NICKEL SIZE HAIL ALSO OCCURRED AT REPORT
LOCATION.
&&
MARTINThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:09 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 66 min |
| Aug 3, 6:02 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 58 min |
| Aug 3, 7:24 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 51 min |
| Aug 3, 7:57 AM MDT | Severe Thunderstorm Warning | LBF | Blaine, Cherry, Hooker, Logan, McPherson, Thomas | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.